Alert archive / California / Frost Advisories in 2014

Frost Advisory 28, NWS Eureka, CA

December 25, 2014

NWS Eureka, CA issued this frost advisory at Dec 25, 2014, 8:52 AM PST. It took effect at Dec 25, 2014, 11:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2014, 8:52 AM PST (16:52 UTC)
In effect from
Dec 25, 2014, 11:00 PM PST
Expired
Dec 26, 2014, 8:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS76 KEKA 251652
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 AM PST THU DEC 25 2014

CAZ003-260600-
/O.EXT.KEKA.FZ.W.0002.141226T0700Z-141226T1600Z/
NORTH COAST INTERIOR-
852 AM PST THU DEC 25 2014

...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
PST FRIDAY...

* LOW TEMPERATURES...LOWER 30S TO UPPER 20S. NORMALLY COLDER
  SPOTS DROPPING INTO THE MID 20S. WIDESPREAD FREEZE IS LIKELY.

* SOME LOCATIONS INCLUDE...HOOPA...ORLEANS...GASQUET AND 
  DINSMORE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-260600-
/O.NEW.KEKA.FR.Y.0028.141226T0700Z-141226T1600Z/
REDWOOD COAST-MENDOCINO COAST-
852 AM PST THU DEC 25 2014

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
FRIDAY. 

* LOW TEMPERATURES...MID 30S. NORMALLY COLDER SPOTS MAY REACH
  FREEZING.

* SOME LOCATIONS INCLUDE...CRESCENT CITY...EUREKA...FORTUNA...FORT
  BRAGG AND BOONVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. BRING PETS INSIDE TO KEEP
THEM WARM.

&&

$$
2 follow-up statements
820 
WWUS76 KEKA 260530
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
930 PM PST THU DEC 25 2014


CAZ003-261600-
/O.CON.KEKA.FZ.W.0002.141226T0700Z-141226T1600Z/
NORTH COAST INTERIOR-
930 PM PST THU DEC 25 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY...

* LOW TEMPERATURES...LOWER 30S TO UPPER 20S. NORMALLY COLDER 
  SPOTS DROPPING INTO THE MID 20S. WIDESPREAD FREEZE IS LIKELY. 

* SOME LOCATIONS INCLUDE...HOOPA...ORLEANS...GASQUET AND 
  DINSMORE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-261600-
/O.CON.KEKA.FR.Y.0028.141226T0700Z-141226T1600Z/
REDWOOD COAST-MENDOCINO COAST-
930 PM PST THU DEC 25 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY...

* LOW TEMPERATURES...MID 30S. NORMALLY COLDER SPOTS MAY REACH 
  FREEZING. 

* SOME LOCATIONS INCLUDE...CRESCENT CITY...EUREKA...FORTUNA... 
  FORT BRAGG AND BOONVILLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. BRING PETS INSIDE TO KEEP
THEM WARM.

&&

$$
682 
WWUS76 KEKA 261600
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
800 AM PST FRI DEC 26 2014



CAZ003-261700-
/O.EXP.KEKA.FZ.W.0002.000000T0000Z-141226T1600Z/
NORTH COAST INTERIOR-
800 AM PST FRI DEC 26 2014

...FREEZE WARNING HAS EXPIRED...

$$

CAZ001-002-261700-
/O.EXP.KEKA.FR.Y.0028.000000T0000Z-141226T1600Z/
REDWOOD COAST-MENDOCINO COAST-
800 AM PST FRI DEC 26 2014

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 25, 4:23 AM PST, 4 hours 29 minutes earlier.

Area forecast discussion, Dec 25, 4:23 AM PST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
423 AM PST THU DEC 25 2014

.SYNOPSIS...AS SHOWERS COME TO AN END...COOLER AND DRIER
CONDITIONS ARE IN STORE FOR CHRISTMAS DAY AND BEYOND AS HIGH
PRESSURE DELIVERS BRISK AND DRY NORTHERLY FLOW TO THE REGION.

&&

.DISCUSSION...UPPER TROF HAS SHIFTED WELL E OF THE AREA. IN ITS
WAKE...N FLOW IS DROPPING INTO THE AREA FROM SW CANADA. CLOUDS
OVER THE COASTAL WATERS APPEAR TO BE OPEN CELLULAR WITH LIGHT TO
MODERATE SHOWERS CONTINUING TO MOVE QUICKLY S. VIA DUAL-POL
RADAR...A FEW OF THE HEAVIER SHOWERS HAVE HAD INDICATIONS OF
SMALL HAIL EMBEDDED IN THEM...BUT RECENT TRAJECTORIES HAVE KEPT
MOST OF THE ACTIVITY GRAZING THE COAST AND NOT AFFECTING ANY LOCAL
HIGHWAYS. CLOUDS WILL CONTINUE TO GRADUALLY BREAK UP TODAY...WITH
THE BEST CLEARING OCCURRING TONIGHT AS FLOW BECOMES MORE OFFSHORE.

HAVE CONTINUED THE FROST ADVISORY THIS MORNING FOR MOST OF THE N
COAST INTERIOR ZONE. WILL HOLD OFF ON FROST ADVISORIES TONIGHT FOR
COASTAL ZONES DUE TO THE EXISTING ADVISORY...BUT THIS WILL LIKELY
BE ISSUED BY THE DAY CREW. HAVE GONE AHEAD AND UPGRADED THE FREEZE
WATCH FOR MOST OF THE N COAST INTERIOR ZONE TO A WARNING FOR
TONIGHT WHERE MIN TEMPS WILL AVERAGE IN THE UPPER 20S. AVERAGE
TEMPERATURES ARE FORECAST TO REMAIN AT OR BELOW NORMAL INTO EARLY
NEXT WEEK...ALTHO MAX TEMPERATURES OVER THE INTERIOR WILL CLIMB
BACK TO NEAR NORMAL OVER THE WEEKEND AS A WEAK...SHORT-LIVED RIDGE
DEVELOPS.

A REINFORCING COLD FRONT WILL APPROACH THE AREA ON SUN PRECEDED
WITH A FEW SHOWERS OVER THE N. THE UPPER RIDGE OVER THE E PAC WILL
REALLY AMPLIFY DURING THIS TIME WITH A CLEAR SHOT OF COLD AIR DOWN
THE WEST COAST FROM NW CANADA. THIS SHOULD BE ENUF TO BRING EVEN
COLDER TEMPERATURES INTO THE AREA BY TUE AND WED OF NEXT WEEK.
FREEZING TEMPERATURES ARE NOT OUT OF THE QUESTION ALL THE WAY TO
THE COAST. /SEC

&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE TODAY AT
THE THREE AIRPORTS, KCEC, KACV AND KUKI AS CONDITIONS IMPROVE IN THE
WAKE OF THE COLD FRONT WHICH MOVED THROUGH THE REGION WEDNESDAY.
LIGHT NORTHERLY WINDS AND VFR CONDITIONS WILL CONTINUE AT KCEC,
KACV, AND KUKI THROUGH FRIDAY. GENERALLY PARTLY CLOUDY TO CLEAR
SKIES WILL OCCUR BY THIS AFTERNOON AND ALSO ON FRIDAY.

&&

.MARINE...NORTHERLY WINDS AND THE SEAS WILL CONTINUE TO GRADUALLY
DIMINISH TODAY AND FRIDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE
REGION SLOWLY RELAXING THE PRESSURE GRADIENT. GALE CONDITIONS ACROSS
THE SOUTHERN OUTER WATERS WILL DIMINISH THIS MORNING. NORTHERLY
WINDS WILL PREVAIL ACROSS THE WATERS THROUGH THIS WEEKEND WITH THE
EXCEPTION OF SOUTHEASTERLY WINDS ACROSS THE SOUTHERN NEAR SHORE
WATERS ON SATURDAY IN ADVANCE OF A WEAK COLD FRONT. SEAS WILL SLOWLY
SUBSIDE THE NEXT FEW DAYS BUT REMAIN ELEVATED THROUGH SUNDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 8 AM THIS MORNING FOR CAZ003.
     FREEZE WARNING FROM 1 AM TO 8 AM FRI FOR CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM THIS EVENING
      FOR PZZ450-455-470.
     HAZARDOUS SEAS WARNING UNTIL 9 AM THIS MORNING
      FOR PZZ450-455-470.
     GALE WARNING UNTIL 9 AM THIS MORNING FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 25, 4:46 AM PST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
446 AM PST THU DEC 25 2014

CAZ004-076-261300-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
446 AM PST THU DEC 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES HAVE DROPPED BELOW FREEZING IN MANY AREAS THIS
MORNING. WATCH FOR BLACK ICE ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-261300-
NORTH COAST INTERIOR-
446 AM PST THU DEC 25 2014

...FROST ADVISORY IN EFFECT UNTIL 8 AM THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS IN EFFECT UNTIL 8 AM THIS MORNING.
TEMPERATURES HAVE DROPPED INTO THE MID 30S ACROSS MOST OF THE AREA
WITH ISOLATED LOCATIONS NEAR FREEZING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY
MORNING. EVEN COLDER AIR IS EXPECTED TO SETTLE OVER THE REGION
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ001-002-261300-
REDWOOD COAST-MENDOCINO COAST-
446 AM PST THU DEC 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES HAVE DROPPED INTO THE UPPER 30S THIS MORNING ACROSS
PORTIONS OF THE AREA. LOCAL AREAS OF FROST ARE POSSIBLE IN THE
COLDEST SPOTS AWAY FROM THE OCEAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COLD TEMPERATURES ARE EXPECTED TONIGHT WITH AREAS OF FROST
POSSIBLE. EVEN COLDER AIR IS EXPECTED TO SETTLE OVER THE REGION
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:51 PM PSTFrost AdvisoryEKA12 hr
Dec 24, 8:35 PM PSTSmall Craft AdvisoryEKA31 hr
Dec 24, 8:35 PM PSTHazardous Seas WarningEKA12 hr
Dec 25, 4:50 AM PSTFreeze WarningEKA27 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.